Alert archive / Texas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 138, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 10, 2018, 7:13 PM CDT for Howard County, Mitchell County, Texas. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2018, 7:13 PM CDT (00:13 UTC)
- Expired
- Jun 10, 2018, 7:34 PM CDT
- In force
- 21 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Howard County, TX, Mitchell County, TX
The radar
The San Angelo radar (KSJT), 104 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.2 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 855 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 2250 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
484
WUUS54 KMAF 110013
SVRMAF
TXC227-335-110115-
/O.NEW.KMAF.SV.W.0138.180611T0013Z-180611T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Midland/Odessa TX
713 PM CDT SUN JUN 10 2018
The National Weather Service in Midland has issued a
* Severe Thunderstorm Warning for...
Southwestern Mitchell County in western Texas...
Southeastern Howard County in western Texas...
* Until 815 PM CDT.
* At 712 PM CDT, a severe thunderstorm was located 10 miles southeast
of Coahoma, or 17 miles east of Big Spring, moving northeast at 20
mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Lake Colorado City, Champion Creek Reservoir, Lake Colorado City
State Park, Westbrook and Cuthbert.
This includes Interstate 20 between mile markers 197 and 212.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3218 10073 3208 10097 3209 10124 3219 10129
3251 10104
TIME...MOT...LOC 0012Z 223DEG 18KT 3219 10118
HAIL...1.25IN
WIND...60MPH
$$
241 follow-up statement
730
WWUS54 KMAF 110034
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
734 PM CDT SUN JUN 10 2018
TXC227-335-110044-
/O.CAN.KMAF.SV.W.0138.000000T0000Z-180611T0115Z/
Mitchell TX-Howard TX-
734 PM CDT SUN JUN 10 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MITCHELL AND
SOUTHEASTERN HOWARD COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
LAT...LON 3218 10073 3208 10097 3209 10124 3219 10129
3251 10104
TIME...MOT...LOC 0032Z 223DEG 18KT 3227 10109
$$
24What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 5:41 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jun 10, 5:41 PM CDT, 1 hour 32 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 541 PM CDT Sun Jun 10 2018 .DISCUSSION... The latest Aviation Discussion is included below. && .AVIATION... Thunderstorms could affect KMAF until 11/00Z. Otherwise, expect VFR conditions overnight as mid and high clouds gradually dissipate. VFR conditions will continue on Monday while southerly winds increase around 11/15Z, but settle back to around 10kt at most terminals Monday afternoon. && .PREV DISCUSSION... /issued 200 PM CDT Sun Jun 10 2018/ A slow moving shrtwv trof located to west has weak mid-level wind fields, but has aided in cooler mid-level temps. LR's east of the shrtwv trof are not very steep (7~C/KM). Meanwhile there are some discrepancies with the NAM12. Forecast sounding for MAF (97/57) shows little CINH at 21Z while other NAM12 data shows substantial SB CINH to limit initiation. High resolution model data does show storms developing across the nrn CWFA and Lower Trans Pecos this PM. Even the NAM NEST 4km is still not too aggressive, it does show a few storms across PB initiating around 00Z and from the east side of Davis Mtns then into Lower Trans Pecos 21-22Z. Low-level moisture gradient is attempting to tighten up some, diffuse dryline at best. Still we tend to like the set up with the slow moving shrtwv trof/strong surface heating in advance of shrtwv trof and weakly inhibited environment at max heating. If storms do develop, outflow could be the key for additional storms to initiate increasing coverage. Some strong to severe storms would be possible. In wake of the slow moving shrtwv trof mid-level ridging will build to the west on Monday as a weak cold front remains to just north and dissipates. Dry air will expand east Monday, mostly due to mixing of dry air aloft since there is really little wind aloft and no substantial low-level westerly wind to mix out and push dry air east. It will be impactful though, if dry air does push farther east, like ECMWF indicates, it will be very hot much farther east. NAM12/GFS are less aggressive with eastward extent of dry air and farther nw with surface low, thus the s-se wind is better maintained. As it is now 85h temp of 31C on NAM12 gives a high about 104 at MAF and 34C at CNM gives around 106, near advisory levels in few places and will let later shift make decision on NPW. Tue dry air retreats west with broad surface low across wrn NM maintaining se winds across CWFA. More of the same on Wed and temps will cool off much closer to normal. With upslope flow/moisture isold diurnal SHRA/TSRA will be possible in the Davis/GDP Mtns on Tue PM. The mid-level ridge axis will remain to the n probably thru Fri and the deep easterly flow does keep temps in check, mostly M90s. Thereafter a mid-level trof will be dropping thru the intermountain west with the mid- level ridge possibly setting up farther east. If so mid-level flow could tap into Pacific moisture increasing the chance for rain? && .PRELIMINARY POINT TEMPS/POPS... Big Spring 74 102 74 98 / 20 10 0 0 Carlsbad 67 106 69 101 / 10 0 0 10 Dryden 74 101 75 98 / 20 10 0 10 Fort Stockton 73 103 73 97 / 20 10 0 10 Guadalupe Pass 69 99 72 95 / 10 0 0 10 Hobbs 66 101 68 98 / 10 0 10 0 Marfa 62 98 63 94 / 20 10 10 10 Midland Intl Airport 73 105 74 98 / 20 10 0 0 Odessa 74 105 75 98 / 20 10 0 0 Wink 71 106 74 101 / 20 0 0 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. &&
Hazardous weather outlook, Jun 10, 1:42 PM CDT, 5 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 142 PM CDT Sun Jun 10 2018 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-111845- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 142 PM CDT Sun Jun 10 2018 /1242 PM MDT Sun Jun 10 2018/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Scattered storms will be possible today, with the highest chances from the Big Bend to the western Permian Basin this afternoon and evening. A few storms could become severe with large hail and strong winds the primary threats. .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland
In the hours before
Special weather statement, Jun 10, 1:45 PM CDT, 5 hours 28 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
145 PM CDT SUN JUN 10 2018
TXZ075-101930-
Pecos TX-
145 PM CDT SUN JUN 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PECOS COUNTY UNTIL 230 PM
CDT...
At 145 PM CDT, Doppler radar was tracking a strong thunderstorm 26
miles southeast of Fort Stockton, moving east at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This storm will remain over mainly rural areas of central Pecos
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3047 10281 3063 10278 3081 10266 3087 10241
3042 10241
TIME...MOT...LOC 1845Z 261DEG 15KT 3054 10270
24Special weather statement, Jun 10, 2:31 PM CDT, 4 hours 42 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 231 PM CDT SUN JUN 10 2018 TXZ075-082-102015- Pecos TX-Terrell TX- 231 PM CDT SUN JUN 10 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PECOS AND NORTH CENTRAL TERRELL COUNTIES UNTIL 315 PM CDT... At 230 PM CDT, Doppler radar was tracking a cluster of strong thunderstorms 30 miles southeast of Fort Stockton, moving east at 20 mph. Dime size hail and wind gusts up to 50 mph will be possible with these storms. These storms will remain over mainly rural areas of east central Pecos and north central Terrell Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3046 10270 3077 10252 3082 10210 3039 10215 TIME...MOT...LOC 1930Z 262DEG 19KT 3064 10246 24
Special weather statement, Jun 10, 3:29 PM CDT, 3 hours 44 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 329 PM CDT SUN JUN 10 2018 TXZ075-082-102115- Pecos TX-Terrell TX- 329 PM CDT SUN JUN 10 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PECOS AND NORTH CENTRAL TERRELL COUNTIES UNTIL 415 PM CDT... At 329 PM CDT, Doppler radar was tracking a strong thunderstorm 21 miles north of Sanderson, moving east at 10 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. This storm will remain over mainly rural areas of southeastern Pecos and north central Terrell Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3029 10257 3051 10241 3055 10204 3029 10215 TIME...MOT...LOC 2029Z 260DEG 10KT 3044 10231 24
Special weather statement, Jun 10, 6:08 PM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
608 PM CDT SUN JUN 10 2018
TXZ082-110015-
Terrell TX-
608 PM CDT SUN JUN 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL TERRELL COUNTY
UNTIL 715 PM CDT...
At 608 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Dryden, moving south at 10 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This storm will remain over mainly rural areas of south central
Terrell County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2981 10185 2980 10191 2978 10193 2980 10194
2980 10196 2982 10197 2980 10199 2980 10204
2979 10204 2979 10207 2980 10214 2985 10219
2984 10219 2984 10222 2997 10217 3000 10195
2978 10181
TIME...MOT...LOC 2308Z 010DEG 8KT 2993 10208
67The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 8:43 PM CDT | Special Weather Statement | MAF | Scurry | 62 min |
| Jun 11, 3:25 AM CDT | Heat Advisory | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 10 more | 17 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.